Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 25, 2002, 10:07 PM CDT for Todd County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2002, 10:07 PM CDT (03:07 UTC)
- Expired
- May 26, 2002, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Todd County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 260307 FFWPAH KYC219-260700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1005 PM CDT SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... TODD COUNTY IN WESTERN KENTUCKY * UNTIL 200 AM CDT * AT 1005 PM CDT...DOPPLER RADAR INDICATED THAT 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE 900 PM. MOST OF THE HEAVY RAIN HAS FALLEN BETWEEN ALLEGRE AND ELKTON. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH TODD COUNTY...ESPECIALLY THE SOUTHERN HALF THROUGH AT LEAST MIDNIGHT. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE... ELKTON BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3695 8707 3667 8707 3668 8729 3696 8728 PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 1:00 PM CDT, 9 hours 7 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT SAT MAY 25 2002 LATEST SURFACE ANALYSIS DEPICTS LOW NEAR CHI WITH A COLD FRONT EXTENDING SOUTHWESTWARD THROUGH THE UNO AREA INTO NE TEXAS. A WARM FRONT EXTENDED EASTWARD FROM THE LOW...ACROSS IN AND OH. DEWPOINTS WERE WELL INTO THE LOWER 60S OVER THE FA. VIS SAT PICS SHOW A FEW CLOUDS OVER AREA HOWEVER...DENSE CLOUDS REMAINED NEAR THE BOUNDARY AND POST FRONTAL. SURFACE LOW HAD ROCKETED OUT OF THE PLAINS AND INTO NE ILLINOIS OVERNIGHT INTO THIS MORNING. THIS MOVEMENT SHOULD CONTINUE THIS AFTERNOON AS UPPER LEVEL SHORT WAVE ROTATES THROUGH. THE 12Z SAT MESO ETA SHOWS DECENT LOW LEVEL INSTABILITY WITH LIS TO -4...CAPES NEAR 1500 J/KG...SHOWALTERS AROUND ZERO...AND K INDICIES AROUND 30. IN CONTRAST...THE SURFACE LOW IS LIFTING NE AWAY FROM THE AREA AND TAKING THE BEST CONVERGENCE WITH IT. KPAH VWP INDICATES LITTLE DIRECTIONAL SHEAR AND RELATIVELY MODEST SPEED SHEAR. THUS ANY THUNDERSTORMS THAT DO BECOME SEVERE WOULD NOT LIKELY BE TORNADIC. WITH A FRONT IN THE AREA AT PEAK HEATING AND THE FREEZING LEVEL AROUND 12K AND WET BULB ZERO AROUND 10K WOULD NOT RULE OUT HAIL OR WIND SHOULD ANY STORMS GET GOING OVER FA. AFTER TODAY SHOULD REMAIN RELATIVELY DRY THROUGH THE WEEK WITH THE BEST CHANCE OF RAIN ARRIVING AGAIN ON THURSDAY. ALTHOUGH ITS THE BEST CHANCE ITS STILL NOT A GOOD CHANCE AND WILL MAINTAIN CURRENT DRY FORECAST UNTIL STRONGER EVIDENCE PRESENTS ITSELF OR MODELS SHOW A BETTER RUN TO RUN CONTINUITY. NUMERICAL GUIDANCE KEEPS MOST OF FA IN THE 80S THROUGHOUT THE RUN AND WILL FOLLOW THAT TREND ESPECIALLY EARLY IN THE WORK WEEK. WILL MODERATE LOWS OUT OF THE 50S AND INTO THE 60S MONDAY NIGHT. .PAH...NONE. KH
In the hours before
Local storm report, May 25, 6:07 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT SAT MAY 25 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM KY 1.00 INCH HAIL
05/25/02 MCCRACKEN OCCURRED NEAR THE SHAWNEE
STEAM PLANT...REPORTED BY
DESLocal storm report, May 25, 6:52 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT SAT MAY 25 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM WHITESVILLE KY 1.00 INCH HAIL
05/25/02 DAVIESSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 29 min |
| May 25, 8:44 PM CDT | Flash Flood Warning | PAH | Trigg | 4 hr |
| May 25, 9:16 PM CDT | Flash Flood Warning | PAH | Hickman | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.